Alert archive / Wisconsin / Gale Warnings in 2025

Gale Warning 21, NWS Green Bay, WI

December 19, 2025

NWS Green Bay, WI issued this gale warning at Dec 19, 2025, 2:16 PM CST. It took effect at Dec 20, 2025, 3:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 19, 2025, 2:16 PM CST (20:16 UTC)
In effect from
Dec 20, 2025, 3:00 PM CST
Expired
Dec 21, 2025, 12:00 AM CST
In force
9 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

050 
WHUS73 KGRB 192016
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
216 PM CST Fri Dec 19 2025

LMZ521-522-541>543-200430-
/O.EXP.KGRB.SC.Y.0100.000000T0000Z-251219T2000Z/
/O.NEW.KGRB.SC.Y.0101.251220T0600Z-251220T2100Z/
/O.UPG.KGRB.GL.A.0008.251220T2100Z-251221T0600Z/
/O.NEW.KGRB.GL.W.0021.251220T2100Z-251221T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
216 PM CST Fri Dec 19 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST SATURDAY...
...GALE WARNING IN EFFECT FROM 3 PM SATURDAY TO MIDNIGHT CST
SATURDAY NIGHT...
...SMALL CRAFT ADVISORY FOR EARLY THIS AFTERNOON HAS EXPIRED...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 25
  kts with a few gusts up to 35 kts and waves 4 to 7 ft expected.
  For the Gale Warning, west winds 20 to 30 kt with gusts up to 35  
  kts and waves 2 to 5 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...For the Small Craft Advisory, from midnight tonight to 
  3 PM CST Saturday. For the Gale Warning, from 3 PM Saturday to 
  midnight CST Saturday night.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

*PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
7 follow-up statements
667 
WHUS73 KGRB 200253
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
853 PM CST Fri Dec 19 2025

LMZ521-522-541>543-201200-
/O.CON.KGRB.SC.Y.0101.251220T0600Z-251220T2100Z/
/O.CON.KGRB.GL.W.0021.251220T2100Z-251221T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
853 PM CST Fri Dec 19 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 3 PM CST SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM SATURDAY TO MIDNIGHT
CST SATURDAY NIGHT...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 25 
  kts with a few gusts up to 35 kts and waves 4 to 7 ft 
  expected. For the Gale Warning, west winds 20 to 30 kt with 
  gusts up to 35 kts and waves 2 to 5 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...For the Small Craft Advisory, from midnight tonight to 
  3 PM CST Saturday. For the Gale Warning, from 3 PM Saturday to 
  midnight CST Saturday night.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

JLA
736 
WHUS73 KGRB 200932
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
332 AM CST Sat Dec 20 2025

LMZ521-522-541>543-201745-
/O.CON.KGRB.SC.Y.0101.000000T0000Z-251220T2100Z/
/O.CON.KGRB.GL.W.0021.251220T2100Z-251221T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
332 AM CST Sat Dec 20 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

* WHAT...For the Small Craft Advisory, south to southwest winds 15
  to 25 kts with a few gusts up to 35 kts and waves of 3 to 6 ft
  on the bay and 6 to 12 feet on Lake Michigan expected. For the
  Gale Warning, west winds 20 to 30 kt with gusts up to 40 kts 
  and waves 2 to 6 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...For the Small Craft Advisory, until 3 PM CST this 
  afternoon. For the Gale Warning, from 3 PM this afternoon to 
  midnight CST tonight.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility. Freezing spray
  also possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
961 
WHUS73 KGRB 201604
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1004 AM CST Sat Dec 20 2025

LMZ521-522-541>543-210015-
/O.CON.KGRB.SC.Y.0101.000000T0000Z-251220T2100Z/
/O.CON.KGRB.GL.W.0021.251220T2100Z-251221T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1004 AM CST Sat Dec 20 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

* WHAT...For the Small Craft Advisory, west winds 15 to 25 kt with
  gusts up to 35 kt and waves 3 to 6 ft. For the Gale Warning, 
  west winds 20 to 30 kt with gusts up to 40 kt and waves 2 to 5 
  ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...For the Small Craft Advisory, until 3 PM CST this 
  afternoon. For the Gale Warning, from 3 PM this afternoon to 
  midnight CST tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility. Freezing spray
  also possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
949 
WHUS73 KGRB 202019
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
219 PM CST Sat Dec 20 2025

LMZ521-522-541>543-210430-
/O.CON.KGRB.SC.Y.0101.000000T0000Z-251220T2100Z/
/O.CON.KGRB.GL.W.0021.251220T2100Z-251221T0600Z/
/O.NEW.KGRB.SC.Y.0102.251221T0600Z-251221T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
219 PM CST Sat Dec 20 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM UNTIL MIDNIGHT CST 
TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM 
CST SUNDAY...

* WHAT...For the first Small Craft Advisory, west winds 20 to 25
  kt with gusts up to 35 kt and waves 2 to 5 ft. For the Gale 
  Warning, west winds 20 to 30 kt with gusts up to 40 kt and waves
  3 to 6 ft expected. For the second Small Craft Advisory, west 
  winds 15 to 25 kt with gusts up to 30 kt and waves 1 to 4 ft 
  expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...For the first Small Craft Advisory, until 3 PM CST this 
  afternoon. For the Gale Warning, until midnight CST tonight. 
  For the second Small Craft Advisory, from midnight tonight to 
  6 AM CST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
595 
WHUS73 KGRB 202106
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
306 PM CST Sat Dec 20 2025

LMZ521-522-541>543-210515-
/O.EXP.KGRB.SC.Y.0101.000000T0000Z-251220T2100Z/
/O.CON.KGRB.GL.W.0021.000000T0000Z-251221T0600Z/
/O.CON.KGRB.SC.Y.0102.251221T0600Z-251221T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
306 PM CST Sat Dec 20 2025

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 AM CST SUNDAY...

* WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts
  up to around 45 kt through early this evening easing back to 35
  kt during the evening and waves 3 to 6 ft in ice free areas. 
  For the Small Craft Advisory, west winds 15 to 25 kt with gusts 
  up to 30 kt and waves 2 to 4 ft expected in ice free areas.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...For the Gale Warning, until midnight CST tonight. For 
  the Small Craft Advisory, from midnight tonight to 6 AM CST 
  Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$
984 
WHUS73 KGRB 210447
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1047 PM CST Sat Dec 20 2025

LMZ521-522-541>543-211200-
/O.CON.KGRB.GL.W.0021.000000T0000Z-251221T0600Z/
/O.CON.KGRB.SC.Y.0102.251221T0600Z-251221T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1047 PM CST Sat Dec 20 2025

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WHAT...For the Gale Warning, west winds 20 to 25 kt with gusts
  up to 35 kt and waves 1 to 4 ft. For the Small Craft Advisory, 
  west winds 15 to 25 kt with gusts up to 30 kt and waves 1 to 4 
  ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...For the Gale Warning, until midnight CST tonight. For 
  the Small Craft Advisory, until 6 AM CST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

JLA
665 
WHUS73 KGRB 210608
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1208 AM CST Sun Dec 21 2025

LMZ521-522-541>543-211200-
/O.EXP.KGRB.GL.W.0021.000000T0000Z-251221T0600Z/
/O.CON.KGRB.SC.Y.0102.000000T0000Z-251221T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1208 AM CST Sun Dec 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...
...GALE WARNING HAS EXPIRED...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and waves 
  1 to 4 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 19, 10:41 AM CST, 3 hours 35 minutes earlier. Its key messages:

  • Lingering icy spots are possible across area roads this morning, but snow will largely end for all but north-central WI
  • Light snow possible late Friday night into Saturday morning. Accumulations will largely be focused towards north-central Wisconsin but a few flurries could get into central and east- central as well.
  • Westerly gales may return to the marine areas Saturday evening.
Area forecast discussion, Dec 19, 10:41 AM CST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1041 AM CST Fri Dec 19 2025

Updated aviation portion for 18Z TAF issuance

.KEY MESSAGES...

- Lingering icy spots are possible across area roads this morning,
  but snow will largely end for all but north-central WI

- Light snow possible late Friday night into Saturday morning.
  Accumulations will largely be focused towards north-central Wisconsin
  but a few flurries could get into central and east- central as
  well.

- Westerly gales may return to the marine areas Saturday evening.

&&

.DISCUSSION...
Issued at 247 AM CST Fri Dec 19 2025

The last of the snow will be on its way through the region this
morning. Additional accumulations remain light, around a few
tenths, but slippery stretches remain, especially on untreated
roads across portions of central and north-central Wisconsin.
Winds will remain gusty for a few additional hours behind the
departing snow, with gusts up to 25 to 30 mph likely to last until
the early afternoon.

Attention then turns to the next clipper system in line, which
will move through the region late tonight. Winds aloft will be on
the increase again through the lower to mid levels as a push of
warmer air arrives, but only a few gusts should mix down through
around midnight. As the cold air swings through with the main
portion of the clipper, fairly decent frontogenetic forcing should
bring snow into north-central Wisconsin. This feature is mainly
focused across the border along the Upper Peninsula, but cold air
advection over the rest of the region will likely suffice for at
least some flurries or light snow. Still, snow amounts around a
couple inches will largely be focused towards Vilas County, with
amounts tapering to around an inch by the time you get to a line
from Rhinelander to Iron Mountain and lesser amounts further
south. Probabilistic guidance suggest areas south of a line from
Merrill to Marinette mainly see 20% chance or less of exceeding an
inch of snowfall.

Next round of precipitation is then in the forecast for Monday
night. Although again precipitation amounts will be light, this
may yet be another period that bears watching for mixed
precipitation or freezing drizzle as a warm layer will be in the
area which may hamper ice production to a relatively colder
surface. Where the warmer air lines up as we get closer will drive
the precipitation type for this feature and the impacts.

Temperatures for the period will see a couple swings through the
first few days of the forecast, with highs mainly in the teens
today and Sunday, but in the upper 20s to lower 30s on Saturday.
Then highs steady out for much of the middle of next week, with
highs mainly lingering in the upper 20s to middle 30s.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 1041 AM CST Fri Dec 19 2025

An MVFR stratus deck in place across the region is expected to
lift north this afternoon, leaving VFR conditions in place across
the region. Gusty northwest winds of 15 to 25 knots will ease
below 10 knots by this afternoon.

High clouds will move back into the region this evening ahead of
the next low pressure system. Light snow is then expected later
tonight into Saturday morning as a clipper system tracks through
the northern Great Lakes. Conditions could drop to MVFR with the
snow showers, especially across north-central Wisconsin. Snowfall
amounts should generally be light, with a dusting south of KRHI
and an inch or two at or just north of KRHI. LLWS is expected to
develop as winds increase just below the surface tonight, with
southwest winds of 30-40 knots, turning westerly Saturday
morning.

&&

.MARINE...
Issued at 247 AM CST Fri Dec 19 2025

Strong winds behind the departing snow will keep gales in place
through the morning before beginning to settle through the rest of
the day Saturday. Winds are unlikely to mix to the surface
Saturday night as warmer air builds up aloft, but additional gales
will be possible Saturday evening as the next cold front rolls
through.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Uhlmann
AVIATION.......Kurimski
MARINE.........Uhlmann
Hazardous weather outlook, Dec 19, 3:08 AM CST, 11 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
308 AM CST Fri Dec 19 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-200915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
308 AM CST Fri Dec 19 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Light snow will depart the region through the morning hours, but
icy and slipper spots remain in the area. Motorists are urged to
exercise caution around the morning commute, especially north and
west of the Fox Valley.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Travel may again be affected late tonight into Saturday morning
due to light snow and slippery spots on area roads. The best
chance of accumulating snow will be across northern Wisconsin
during the morning hours of Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any hazardous travel conditions
this morning and again late tonight.

LMZ521-522-541>543-200915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
308 AM CST Fri Dec 19 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Gusts up to gale force are possible in the morning hours before
winds begin to decrease tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Gusts up to gale force are possible again Saturday evening and
Saturday night.

Uhlmann

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 2:59 AM CSTGale WatchGRB11 hr
Dec 19, 2:59 AM CSTSmall Craft AdvisoryGRB11 hr
Dec 19, 2:16 PM CSTSmall Craft AdvisoryGRB25 hr

Nearby

Gale Warnings in Wisconsin, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.